diabetestalk.net

Can Thyroid Levels Affect A1c?

Share on facebook

Diabetes Control In Thyroid Disease

In Brief Thyroid disease is commonly found in most types of diabetes. This article defines the prevalence of thyroid disease in diabetes and elucidates through case studies the assessment, diagnosis, and clinical management of thyroid disease in diabetes. Thyroid disease is a pathological state that can adversely affect diabetes control and has the potential to negatively affect patient outcomes. Thyroid disease is found commonly in most forms of diabetes and is associated with advanced age, particularly in type 2 diabetes and underlying autoimmune disease in type 1 diabetes. This article defines the prevalence of thyroid disease in diabetes, discusses normal physiology and screening recommendations for thyroid disease, and elucidates through case studies the assessment, diagnosis, and clinical management of thyroid disease and its impact on diabetes. Thyroid Disease Prevalence The prevalence of thyroid disease in the general population is estimated to be 6.6%, with hypothyroidism the most common malady.1 Participants attending a health fair in Colorado (n = 25,862) were screened for thyroid disease, using thyroid-stimulating hormone (TSH) and thyroxine (T4) measurements. Of the pa Continue reading >>

Share on facebook

Popular Questions

  1. wad mulla

    high blood sugar since increased levothyroxine dosage!!

    Hi DD, hope you all are having a good day with good numbers
    I will go straight into it, my blood sugar readings have climbed so high during this week, which is the third week after my GP has increased my thyroxine dosage from 50mcg/day to about 85mcg/day. My blood sugars only rarely reaches above 7 mmol/l at all times on daily basis, but after the levo has increased, things don't seem to work as they should in terms of BG control
    For instance, yesterday my 2 hour pp was 11.8 mmol/l when it is usually below 6mmol/l. I couldn't get it down with exercise, neither with a correction shot.
    Today I have been above 7.6 the whole day until 5 PM, I had my usual evening snack which keeps my BG fairly stable, the very same snack sent me to 13 mmol/l in 1 hour time. The number was very hard to get down as I had to give myself 3 units and exercise for 30 mins to bring it to 5.2!!!
    Having said that, Is levothyroxine the culprit in all what's happening? If that so, should I work out my basal or fix my I:C ratio?
    Before starting levo, I was taking 25-32 units of insulin/day. After the 50mcg onset, I had to increase to 35-38 units/day. Now with that said, should I increase it even further like to 40+ nits/day?
    Exercise used to bring me down as quickly as possible, now it doesn't help much ((
    My last 6 A1Cs where in the high 4s to low 5s, which couldn't make me more impressed, now I pray that the next one won't be above 7, and I need you guys to help me with this..
    Hussain..

  2. Nan OH

    The only thing I can suggest is to check on-line for the side effects of the medication. If you find that this medication can cause elevated Blood Glucose Levels, then it will up to you to contact your doctor about changes in insulin doses.

  3. furball64801

    I found this I hope it helps you. Important information about levothyroxine
    Since thyroid hormone occurs naturally in the body, almost anyone can take levothyroxine. You should not use levothyroxine if you have had a heart attack, a thyroid disorder called thyrotoxicosis, or an adrenal gland problem that is not controlled by treatment.
    Before you take levothyroxine, tell your doctor if you have a serious thyroid disorder (thyrotoxicosis), heart disease, coronary artery disease, diabetes, anemia, problems with your pituitary or adrenal glands, a history of blood clots, if you have recently had a heart attack, or if you are having any symptoms of a heart attack (chest pain or heavy feeling, pain spreading to the arm or shoulder, nausea, sweating, general ill feeling).
    If you use insulin or take diabetes medicine by mouth, ask your doctor if your dose needs to be changed when you start using levothyroxine.
    Different brands of levothyroxine may not work the same. If you get a prescription refill and your new pills look different, talk with your pharmacist or doctor.
    It may take several weeks before your body starts to respond to levothyroxine. Do not stop taking the medicine suddenly, even if you feel well.
    Many other medicines can be affected by your thyroid hormone levels. Other medicine may also increase or decrease the effects of levothyroxine. Tell your doctor about all medications you use, start using, or stop using during your treatment with levothyroxine. This includes prescription, over-the-counter, vitamin, and herbal products. Keep a list of all your medicines and show it to any healthcare provider who treats you.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes